Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the surface area of the ellipsoid


Author: Stuart R. Keller
Journal: Math. Comp. 33 (1979), 310-314
MSC: Primary 65D30; Secondary 53A05
DOI: https://doi.org/10.1090/S0025-5718-1979-0514826-4
MathSciNet review: 514826
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An expression is derived for the surface area of an ellipsoid in the form of a convergent series. The derivation is based upon an n-point Gauss-Chebyshev numerical quadrature. The rate of convergence and accuracy of the formula are demonstrated by computing the surface area of several ellipsoids.


References [Enhancements On Off] (What's this?)

  • [1] P. J. DAVIS & P. RABINOWITZ, Numerical Integration, Blaisdell, Waltham, Mass., 1967. MR 35 #2482. MR 0211604 (35:2482)
  • [2] Standard Mathematical Tables, 14th ed. (S. M. Selby, Editor), The Chemical Rubber Co., Cleveland, Ohio, 1965.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 53A05

Retrieve articles in all journals with MSC: 65D30, 53A05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1979-0514826-4
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society